- 42 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 76-year-old man developed syndrome of inappropriate antidiuretic hormone secretion (SIADH) following treatment with hydrocortisone and prednisone for anterior pituitary hypo-function [not all dosages stated].
The man, who had a traumatic brain injury after a car accident on 11 December 2012, underwent an emergency surgery. His serum sodium level prior to the surgery was 137 mmol/L. On the third day after the surgery, he exhibited drowsiness with serum sodium level of 124.6 mmol/L, indicative of hyponatraemia. He was treated with sodium injection, following which, hyponatraemia resolved. However, after discontinuation of sodium supplementation, rapid decrease in serum sodium level was observed. On 18 January 2013, he presented with anorexia and fatigue with serum sodium level...
- Li H, et al. Be aware of the effects of glucocorticoids on SIADH: A case report. Medicine 98: e14295, No. 7, Feb 2019. Available from: URL: http://doi.org/10.1097/MD.0000000000014295 - China